Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pelvic fracture, hypo-tension. Taking diuretic furosemide, Beta blocker Metoprolol and vasodilator Minoxidil. Sufficient?

For a patient case study assignment: 55 y/o male, with HTN, who takes diuretic furosemide, Beta blocker Metoprolol, and vasodilator Minoxidil, suffered a stable R pelvic fracture (internal fixation not required), on bedrest for 2 days, and can now start aquatic therapy to allow gradual increase in wt. bearing. Pool temperature kept at 95*F. Heart rate & blood pressure monitored at frequent intervals while in the pool, with hypotension occurring when pt. exited the pool. 1) why is hypotension occurring? 2) how can hypotensive episodes after aquatic treatment be prevented?
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Even though internal fixations are not needed, depending on the level and extend of fracture (you have not mentioned) needs de rotation ankle pop and complete bed rest for a minimum period 2 mths
After a repeat X-ray accessing the union, if it is OK, slow weight bearing with a walker is allowed.
Aquatic therapy will not help for bone union. Bone union can occur only because of calcium deposit at the site of injury for which rest is rest is a must. Complete wt. bearing after consulting Orthopedic surgeon.
Hypo tension may due to exhaustion due to the wrong advise of aquatic treatment.
advice the patient to have a ethical medical management.
Best wishes
Answered: Tue, 9 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor